Multaq Side Effects

Updated

Does the tiredness go away after being on Multaq awhile or does the tiredness continue?

19 Replies

Earliest Newest Votes
1

Multaq made me tired for about 6 weeks and then I started to feel more energtic. I love this drug as I have been in rythem since last April. Stick with it, I am sure you will feel better soon. Take care!

Was this helpful? 3
2

Has anyone used Multaq for v-tach?

Was this helpful? 1
3

Multaq contains the active ingredient Dronedarone, it is used to treat atrial fibrillation.

It is hard to say what might be causing your tiredness, it could be the Multaq, or it could be your heart problem.

If it is the Multaq, as was already said in one of the other posts, it will eventually taper off, but it can take 4 to 6 weeks.

https:/­/­www.medschat.com/­wiki/­Multaq/­

Are there any other questions or comments?

Was this helpful? 0
4

I am a registered nurse. My very good friend has been in the hospital many times for tachycardia and sometimes exceeds 200bpm. Cardiac ablabtion was done, but not successfully. She is now on Multag and I don't know much about this medication. An option offered to her was a pacemaker. Please advise

Was this helpful? 0
5

My AFib is essentially gone since I am taking 400mg of Multaq twice a day, but I am wondering about some unlisted side effects, namely hair loss and hot flushes. My hair loss no longer happens and new hairs showing up. The hot flushes are 4 or 5 times per night and some in the daytime... I am 77 years old and should not be getting them anymore. Anyone else have this problem?

Was this helpful? 1
6

I have been using Multaq since last October and have not had one afib episode since then. The medication is a miracle drug for me, but I do have hot flashes. I am 61 and postmenopausal, so I am sure these are from the Multaq, but it is a small price to pay for the effectiveness of this medication for me.

Was this helpful? 0
7

While they aren't listed in the regular side effects, there have been several reports of people experiencing both the hair loss and hot flashes, while taking Multaq.

This does, sometimes, happen with a medication. Sometimes it isn't possible to discover all side effects during testing and more of them show up, when it's in real world use.

https:/­/­www.medschat.com/­wiki/­Multaq/­

Is there anything else I can help with?

Was this helpful? 0
8

My mom has been using the medication for almost 15 months. Can Multaq be used for 2 years? She uses only one pill a day.

Was this helpful? 0
9

Ive been on multaq for over a year and im so tired and weak all the time. I have lost all my energy and gained weight. I had an ablation done and even with multaq i still get palpations and heart racing. Ive been feeling depressed not sure if it has to do with Multaq but i started feeling depressed abut 2 months after i started multaq.

Was this helpful? 0
10

I too am losing my hair since I started taking Multaq for AFIB one year ago. As of today I now have about 1/2 of my hair left. I'm 72 and am terrified of going bald. If I change medications will my hair grow back?

Was this helpful? 0
11

I have the same concern about the hair loss as you, plus I'm concerned about the weight gain too.

Was this helpful? 0
12

Like my last post, I mentioned hair loss, which I'm still suffering from, but like you I too have the same exact hot flushes at the same times (I'm 72) among a few other side effect. Does anyone out there, that has had hair loss, have any success using medications, shampoos, etc., to regrow their hair?? If so, please share with those of us that are going bald.

Was this helpful? 0
13

Matt, I have been using Multaq since March of 2010, only thing I don't like about it is the weight gain and hair loss.

Was this helpful? 0
14

Yes, I can relate to your statements. I was losing my hair, but now new hairs are coming in quickly and my hot flashes are exactly like yours. I am 68.

Was this helpful? 0
15

I get the hot flashes too. I am also light headed and weak in the legs and I am only 52. Not sure about this drug??

Was this helpful? 0
16

I have been on Multaq for the past year and have begun to have hair loss. I do get flushes occasionally. The med does help my Afib but is so expensive. I am 75 years old and can hardly afford it even with Medicare part D. Because of the cost you get in the doughnut hole so quickly during the year and the cost goes up.

Was this helpful? 0
17

Kat, I got off of Multaq April of this year after having my second ablation in February. The cardiac team sent me an e mail after wearing a heart monitor for 30 days. I am glad to say I am A Fib free after six years. The Multaq did make me very tired and I had flushing of the face also. I did not realize after being tired for so long that it felt as my norm. Once I was off of it, within three weeks I had my energy back. It is an expensive medicine but I was fortunate to have Blue Cross Federal insurance. I used Caremark mail order program and got a ninety day supply for $80. I still have bottles that I have not opened. I wish they would start a share program for medicines that are no longer needed by individuals and give to someone that cannot afford it. Doctors always tell you not to give others your medicine. Why if it is the same dosage as someone needing it. Just trying to make Big Pharma richer I suppose. Hope you get to feeling better.

Was this helpful? 0
18

Re: Arlene (# 5) Expand Referenced Message

Yes!! I have been on multaq three years and the hot flashes have gotten worse, slacked off, and are now worse again. Hair loss became very evident last year. It seems to be slowing down now but not sure. Tiredness, lack of energy are constant companions. On the other hand, I have fewer palpitations and swelling of hands and feet. I have had radiation treatments so it is hard to know which/either is the cause. Hot flashes interfere with my life big time!

Was this helpful? 0
19

Re: Verwon (# 7) Expand Referenced Message

I have been on Multaq for a few months. There are a few side effects but the main one that is disturbing me is that I am now totally dependent on laxatives. I am taking a stimulant. My doctor gave me a prescription drug that I haven’t tried yet. Even though I am eating a high fiber diet, the problem won’t go away. Am hoping to get off Multaq but dread going back into A-fib. Just hate living with this problem and am quite unhappy with the situation.

Was this helpful? 0

More Discussions:

multaq issues and side effects

My spouse has been on multaq for A-Fib for about 16 months.He was previosly on flecainide for many years. About 3 months...

3 REPLIES
Long term side effects from Multaq

Folks, like everyone else who has started MULTAQ, I am having second thoughts about it's effectiveness. When I first...

1 REPLY
Multaq abdominal cramping side effects

I developed atrial flutter for the first time 5 days ago. I was shocked 3 days ago and placed on Multaq. I have noticed ...

1 REPLY
Side effects of Bactrim

I need to know of any side effects that may occur while taking this medication. ## Are there any risks to taking this me...

485 REPLIES
side effects of cherifer

side effects of cherrifer vitamins ## I chanced upon your site researching for side effects of Cherifer. You sent me an ...

280 REPLIES
Side effects of suboxone

I have been on suboxone now for just under a month. I think it is an amazing drug, i have had no cravings or interest in...

262 REPLIES
Side effects of Wellwoman Original vitamins

I am taking one capsule a day of this vitamin with my breakfast, but have very severe nausea after taking it. Is this co...

185 REPLIES
side effects of amitriptyline tab 10mg

amitriptyline tab 10 mg generic for elavil other than drowsiness ## Common side effects of using Amitriptyline include: ...

117 REPLIES
Side effects and lack of transparency Harvoni

As I read the side effects I find myself getting more and more annoyed at big pharma. If you google Gilead and litigatio...

108 REPLIES
side effects of epitec

I am bipolar 2 or so they say. I have been taking epiec 200 and rispadol. I have lost the will to live without the depre...

105 REPLIES